TITLE

Universal Shapes of Fully Fluid-Filled Submerged Membrane Containers

AUTHOR(S)
Choi, Yoon-Rak
PUB. DATE
February 2012
SOURCE
Quarterly Journal of Mechanics & Applied Mathematics;Feb2012, Vol. 65 Issue 1, p113
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Membrane structures are widely used as storage containers. The accurate estimation of shape, structural tension and internal pressure are essential for the effective and safe use of such structures. This study evaluates the statics of a fluid-filled membrane section submerged in ambient fluid. Mathematical modelling is used to formalize the problem via simultaneous non-linear ordinary differential equations with undetermined boundary conditions. A close examination of the problem confirms that the shapes of membrane sections fall into one of three types depending on cross-sectional volume. Analytic integration of the curvature results in a solution of the universal shape, which is expressed in terms of elliptic integrals. Using the methods described in this study, it is possible to estimate the characteristic parameters, shapes, pressures and tensions of membrane container sections of arbitrary sizes.
ACCESSION #
72134026

 

Related Articles

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics